In plain English?
May 9, 2003
You and the other doctors offer a great service. And so I dont not like complaining. I am a pretty well-educated person (a J.D.) but I often have trouble with the medical jargon you and other use in this site. I think you doctors forget we are not trained in medicine. Am I alone here?
Anyway, DR Young, can you kindly explain in plainer English what you mean by the following... "Additionally, new resistance data from boosted PI trials among treatment naive persons confirms early study data that showed the absence of protease resistance after treatment failure. These data are of great significance for the strategic use of medications."
I think I have an idea of what you are saying but would like to be sure...
And can you and the other docs try to keep in mind that we are not trained in your vocabulary--and it is especially hard for the newly-infected w/o experience with the lingo. THANKS!!
Response from Dr. Young
Sorry about the jargon- it's valuable to hear your input.
What the statement refers to is data looking at what happens to HIV after someone experiences treatment failure. Usually, we'd predict that there would be resistance to the protease inhibitor component of the combination treatment. This has certainly been seen in a large number of persons who had treatment failure and subsequently became resistant to one or more protease inhibitors.
What's quite unusual about this later set of studies is that is appears that when persons who were treatment naive and went on to a boosted PI regimen (like Kaletra, or indinavir/ritonavir or amprenavir/ritonavir), for the minority of persons who had treatment failure, none to date have shown any evidence of drug resistance to any protease inhibitors.
This would suggest that we might be able to use the same protease inhibitor (when boosted) for multiple rounds of treatment-- assuming that one could come up with appropriate medications to match with (remember that we'd like to have at least three active medications in a regimen).
Sorry again about the jargon, hope this helps clarify things a bit. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Blowjob Sign Of HIV AIDS
- Painful Urination After Handjob Worried I Have HIV
- Sore On Tongue After Sex With Hooker Worried I Have HIV
- Tingling Lips After Licking Penis Worried I Have HIV
- Vaginal Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Side Effects Of Syphilis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.